NursGuru

    Exam Review

    1. A nurse is reinforcing discharge teaching with a client following an episode of status asthmaticus. The client has a prescription for two inhalations from an albuterol metered-dose inhaler. Which of the following statements by the client indicates an understanding of the teaching?
      A)
      “I will hold the inhaler with my non-dominant hand."
      B)
      "I will hold my breath at least 10 seconds after inhaling the medication."
      C)
      "I will wait 10 min between each inhalation."
      D)
      "I will tilt my head forward while inhaling the medication."
    2. A nurse is preparing to administer 400 mL of 0.9% sodium chloride IV over 8 hr. The drop factor of the manual IV tubing is 60 gtt/mL. The nurse should set the manual IV infusion to deliver how many gtt/min? (Round the answer to the nearest whole number. Use a leading zero if it applies. Do not use a trailing zero.)
      Correct Answer:50 gtt/min
    3. A nurse administered nitroglycerin sublingually to a client who has angina pectoris and experienced chest pain. The client states that his chest pain is relieved but now he has a headache. Which of the following responses by the nurse is appropriate?
      A)
      "A headache is a common adverse effect of this medication, but it will probably occur less often over time.
      B)
      "It sounds as if you are allergic to this medication."
      C)
      "Your headache is probably a result of anxiety about the chest pain."
      D)
      "A headache indicates tolerance to the medication."
    4. A nurse is reinforcing teaching with a newly licensed nurse regarding sources of medication information. Which of the following resources should the nurse include as reliable references for the nurse to use to evaluate medication information? (Select all that apply.)
      (SATA)
      A)
      Physicians' Desk Reference
      B)
      Published journals
      C)
      Pharmaceutical sales representatives
      D)
      Pharmacists

    Exam Review

    1. A nurse administers the wrong medication to a client. Which of the following actions should the nurse take first?
      A)
      Notify the charge nurse.
      B)
      Fill out an incident report
      C)
      Document the client's condition in the electronic medical record
      D)
      Check the client's vital signs.
    2. A nurse is preparing a medication for a client and is converting grams to milligrams. Which of the following actions should the nurse take?
      A)
      Move the decimal point 2 places to the right
      B)
      Move the decimal point 3 places to the left.
      C)
      Move the decimal point 3 places to the right
      D)
      Move the decimal point 2 places to the left.
    3. A nurse is caring for a client who has a prescription for digoxin 0.25 mg PO daily. The amount available is digoxin 0.125 mg/tablet. How many tablets should the nurse administer per dose? (Round to the nearest whole number. Use a leading zero if it applies. Do not use a trailing zero.)
      Correct Answer:2 tablets
    4. A nurse is reinforcing teaching with a client with bacterial conjunctivitis of the right eye, and a prescription for an antibiotic ophthalmic ointment. Which of the following statements should the nurse make?
      A)
      "Always wipe from the outer to the inner canthus when wiping away secretions."
      B)
      "Use a sterile glove and applicator to apply the antibiotic ointment."
      C)
      "Apply the ointment in a thin line into the conjunctival sac."
      D)
      "Keep your eye open for 30 sec after instilling the ointment."

    Exam Review

    1. A nurse is caring for a client who has a prescription for digoxin 0.25 mg PO daily for heart failure. The client's current vital signs are: BP 144/96, heart rate 54/min, respirations 18/min, and temperature 37° C (98.6° F). Which of the following actions should the nurse take?
      A)
      Withhold the digoxin dose for elevated BP
      B)
      Withhold the digoxin dose for decreased heart rate.
      C)
      Administer digoxin 0.25 mg.
      D)
      Administer digoxin 0.125 mg
    2. A nurse is preparing to administer diazepam 3 mg IM. The amount available is diazepam for injection 5 mg/mL. How many mL should the nurse administer? (Round the answer to the nearest tenth. Use a leading zero if it applies. Do not use a trailing zero.)
      Correct Answer:0.6 mL
    3. . A nurse is calculating a client's fluid intake over the past 8 hr. The client had one 8-oz cup of coffee 3 oz of juice, and 12 oz of soda. The client's water pitcher had 800 mL and 200 mL remain. The client also had IV fluids infusing at 40 mL/hr via an IV pump. How many mL should the nurse document as the client's total intake for the shift?
    4. A nurse is assisting with teaching a class about medication interactions. The nurse should include that iron preparations should be administered with which of the following?
      A)
      Orange juice
      B)
      Cheese
      C)
      Milk
      D)
      Antacids containing magnesium

    Exam Review

    1. A nurse is caring for a client who has a new prescription for warfarin. The nurse should use the results of which of the following diagnostic tests to monitor the effect of this therapy?
      A)
      White blood cell count (WBC)
      B)
      Activated partial thromboplastin time (aPTT)
      C)
      Prothrombin time (PT)
      D)
      Platelet count
    2. A nurse is reinforcing teaching with a client who has diabetes mellitus and a new prescription for prednisone. Which of the following statements indicates an understanding of the teaching?
      A)
      "I might notice a decrease in my blood sugar while taking this medication."
      B)
      "I should expect to feel hungrier while on this medication."
      C)
      "I might have a fever while taking this medication."
      D)
      "This medication can cause ringing in my ears."
    3. A nurse is reinforcing teaching with a client who has a prescription for oral suspension phenytoin. Which of the following information should the nurse include in the teaching?
      A)
      Notify the provider immediately if urine turns red-brown in color.
      B)
      Obtain an annual flu vaccine while taking phenytoin.
      C)
      Shake the suspension vigorously prior to pouring the medication.
      D)
      Take an antacid with the medication to avoid gastric upset.
    4. A nurse is preparing to administer enteric-coated aspirin to an older adult client who had a cerebrovascular accident and has difficulty swallowing medications. The client asks the nurse if she will crush the medication to make it easier to swallow. Which of the following responses should the nurse make?
      A)
      "Stomach acid will inactivate some of the medication if I crush the medication."
      B)
      "If I crush it you might experience a stomach ache or indigestion."
      C)
      "That would release all the medication at once, rather than over time."
      D)
      "I will crush it and mix it in some ice cream for you."

    Exam Review

    1. A nurse is assisting in preparing an in-service program about preventing medication errors when transcribing a prescription. The nurse is using a dosage example of two tenths of a milligram. Which of the following transcription examples should the nurse use?
      A)
      2.0 mg
      B)
      0.2 mg
      C)
      .2 mg
      D)
      0.20 mg
      E)
      0.20 mg
    2. A nurse is preparing to administer a vaginal cream to a client. The nurse should instruct the client to lie in which of the following positions while in bed?
      A)
      Orthopneic
      B)
      Prone
      C)
      Sims position
      D)
      Dorsal recumbent